Texas, 2014

Drought in Texas, November 1 to 30, 2014

November 1 to 30, 2014 · NWS OUN · 8 events in 8 counties and zones

Drought persisted with minor improvements in the absence of meaningful rainfall.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Drought persisted with minor improvements in the absence of meaningful rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 9:37 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 31, 9:37 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT FRI OCT 31 2014

.AVIATION...
LIGHT NORTHEAST WIND WILL TURN TO SOUTH EARLY SATURDAY AND BEGIN
TO GUST BY MID-MORNING. WESTERN OKLAHOMA MAY HAVE GUSTS OVER 30
MPH. VFR CONDITIONS ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 923 PM CDT FRI OCT 31 2014/

DISCUSSION...
THE COOL...AND VERY DRY...AIRMASS CENTERED OVER THE CENTRAL PLAINS
WILL RESULT IN A VERY COOL NIGHT ACROSS OKLAHOMA AND NORTH TEXAS.
TEMPERATURES ARE ALREADY MAINLY IN THE 30S AND 40S...AND
TEMPERATURES WILL CONTINUE TO DROP OVERNIGHT WITH LIGHT WINDS AND
A NEARLY CLEAR SKY.

SHORT-RANGE MODELS AGREE WITH OUR CURRENT FORECAST...PLACING THE
FREEZING LINE ACROSS OUR SOUTHWESTERN COUNTIES AROUND SUNRISE ON
SATURDAY. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN QUICKLY ON
SATURDAY...BRINGING SOUTHERLY WINDS AND REDUCING THE DURATION OF
THE FIRST WIDESPREAD FREEZE OF THE SEASON.

NO CHANGES ARE PLANNED FOR THE FORECAST THIS EVENING.

PREV DISCUSSION... /ISSUED 310 PM CDT FRI OCT 31 2014/

DISCUSSION...
TWO FORECAST CONCERNS TODAY... STARTING WITH OUR FIRST WIDESPREAD
FREEZING TEMPS ACROSS THE REGION TONIGHT... THEN RAIN CHANCES
INCREASING EARLY THIS COMING WEEK.

MADE ONLY MINOR CHANGES TO THE FORECAST OVERNIGHT AND KEPT FREEZE
WARNING INTACT FROM THE NIGHT SHIFT. CURRENTLY... OUR STOUT BLOCKING
HIGH REMAINS WELL POSITIONED... WITH ITS AXIS FROM THE CANADIAN
PLAINS ALONG THE U.S. ROCKIES. LOOKING UP STREAM... COLD TEMPS ARE
ON THEIR WAY... WITH AFTN TEMPS IN THE 40S ACROSS THE MID-MISSOURI
VALLEY... WITH BREEZY NORTH WINDS AS THE ERN TROUGH PLUNGES INTO THE
OHIO VALLEY. LOCATIONS ACROSS NRN AND ERN OK... ALONG I-35 WILL HAVE
THE GREATEST POTENTIAL TO DIP INTO THE MID-UPPER 20S... AS WINDS
WILL CALM AS THE SFC HIGH MEANDERS SWRD INTO THE OZARKS/ERN OK.
OVERNIGHT... WINDS WILL SLOWLY VEER TO THE SE/S THROUGH SUNRISE
ACROSS WRN OK AND WRN N TX... PICKING UP GRADUALLY THROUGH TMRW
MORNING. THEREFORE... ONLY EXPECT A NARROW WINDOW... MAYBE 2-3HRS OF
AT OR BELOW FREEZING TEMPS ACROSS SWRN OK AND PORTIONS OF WRN N TX
BEFORE TEMPS INCREASE. STILL... THOSE HEADING OUT SAT AM WILL NEED
TO GRAB THAT JACKET... AS WELL AS PROTECT ANY SENSITIVE PLANTS
TONIGHT.

TEMPS WILL REBOUND SLIGHTLY ON SUNDAY AS THE H500 RIDGE BUILD WEST
ON THE HEELS OF THE STRONG TROUGH DIGGING ALONG THE ATLANTIC COAST.
THEN... INTO MONDAY... ANOTHER STRONG H500 TROUGH WILL CONTINUE TO
SURGE ACROSS THE INTERMOUNTAIN WEST ACROSS THE FOUR CORNERS REGION
INTO SUNDAY NIGHT. AHEAD OF THIS SYSTEM... DECENT LL/MID-LVL
MOISTURE ADVECTION WILL TAKE PLACE GIVEN THE DOORWAY TO THE GULF
OPENED BY THE EXPANSIVE SFC HIGH ACROSS THE SERN U.S. A POSITIVELY
TILTED H500 TROUGH... AN AREA OF ENHANCED ISENTROPIC ASCENT WILL
REMAIN FOCUSED MON-TUE AHEAD OF A COLD FRONT THAT LOOKS TO PUSH S/SE
THROUGH EARLY WED. GIVEN RUN TO RUN CONSISTENCY BETWEEN GUIDANCE...
UPPED PRECIP CHCS MON NIGHT-TUE AM... WITH AMOUNTS FORECAST ANYWHERE
FROM .50 TO 1.50... WITH LOCALLY HEAVIER AMOUNTS EXPECTED.

JTK

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  29  58  40  66 /   0   0   0   0
HOBART OK         31  59  41  67 /   0   0   0  10
WICHITA FALLS TX  32  61  42  69 /   0   0   0   0
GAGE OK           29  59  42  68 /   0   0   0   0
PONCA CITY OK     24  56  41  66 /   0  10   0   0
DURANT OK         30  58  38  66 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING UNTIL 11 AM CDT SATURDAY FOR OKZ004>048-050>052.

TX...FREEZE WARNING UNTIL 11 AM CDT SATURDAY FOR TXZ085-086-089-090.

&&

23/09/09
Hazardous weather outlook, Oct 31, 10:55 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT FRI OCT 31 2014

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT FRI OCT 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

.FROST/FREEZE...
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS MUCH OF OKLAHOMA
AND WESTERN NORTH TEXAS...MAINLY AFTER MIDNIGHT.  PARTS OF NORTH CENTRAL AND
CENTRAL OKLAHOMA WILL SEE A HARD FREEZE WITH TEMPERATURES AT OR BELOW 28. SEE
THE FREEZE WARNING FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
A STORM SYSTEM WILL BRING WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS
TO OKLAHOMA AND WESTERN NORTH TEXAS...MAINLY MONDAY AND TUESDAY. SEVERE
WEATHER IS NOT EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

With few rainfall events through the month, D3 (extreme) to D4 (exceptional) drought persisted.

Drought, Baylor

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

With few rainfall events through the month, D3 (extreme) to D4 (exceptional) drought persisted.

Drought, Knox

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

With few rainfall events through the month, D3 (extreme) to D4 (exceptional) drought persisted.

Drought, Foard

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

With few rainfall events through the month, D3 (extreme) to D4 (exceptional) drought persisted.

Drought, Hardeman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

With few rainfall events through the month, D3 (extreme) to D4 (exceptional) drought persisted.

Drought, Clay

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

A few rainfall events brought minor drought relief to the county. The month began with D3 (extreme) to D4 (exceptional) drought. By month's end, only D3 drought was present.

Drought, Wilbarger

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

With few rainfall events through the month, D4 (exceptional) drought persisted.

Drought, Wichita

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

A few rainfall events brought minor drought relief to the county. The month began with D4 (exceptional) drought across the entire county. By month's end, parts of the county had fallen into D3 (extreme) drought.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548776, 548777, 548778, 548779, 548780, 548781, 548783, 548785.